Thursday, October 30, 2008

More Mirena

Again with the Mirena hatin'!  Different patient, of course.  NewFNP is trying not to take it personally.


Clearly newFNP needs to do a neurology CME to try to understand why the brain would cause a normally reasonable enough woman conclude that her headache of three days duration had its etiology in her IUD which newFNP placed a full five months ago.  

And then, what stops someone from just popping a Tylenol or two?  NewFNP finds this to be such an irony in her clinical population.  No one hesitates to borrow a penicillin or a couple of tetracycline when they have a cold or eczema or whatever.  But to take an over-the-counter analgesic - not gonna happen.  Better to just head on into the free clinic and get some Tylenol there.  

WTF?

7 comments:

Anonymous said...

ah, but maybe with a prescription, your motrin (which you are not allergic to although advil and ibuprofen give you hives apparently) will be free through good old tax payer medical? ironic.

Amy said...

Or along with that . . . you took the ONE ibuprofen, but it didn't work. Now, did I miss that on the label . . . 1 dose, definite cure? Hmmmm

MegsNP said...

I have this conversation at least once a day in my practice:

"Did you take anything (for your headache/cold symptoms/cough/pain)?"

"No."

"Nothing at all? No Tylenol? No ibuprofen?"

"Oh yeah. I took a Advil yesterday, but it didn't work."

"Do they *come out* of the bottle one at a time?!?"

npsusan said...

OMG.....I thought that I was the only one whose patients are "allergic" to Advil but Motrin is fine! One boy is allergic to red meat. Gives him nosebleeds!!!
We could write a book!

Anonymous said...

I don't even get into the advil allergy with no reaction to motrin any more....I just say "ok, them motrin is fine, thanks for letting me know". haha. My least favorite "allergy" is a sudden nausea due to an OCP a patient has used over the long term. I hate trying to explain that one. Usually, if I use peanut allergies as an example, and ask whether if that same person ate peanuts all their life and suddenly had a rash whether they would blame the humble peanut, and that sometimes clears it up : )

Anonymous said...

newFNP. I recently discovered this blog..and I love it.. the brutal honesty, the third party view point.. the sick humor, and the variety of topics.. thank you so much!
Please please keep up the postings... even if you have to sacrifice some of your free time.... as I LOVE THIS BLOG! thank you!

Rosemary said...

maybe what she didnt tell you is that she is sick of the continuous bleeding/dribbling with the Mirena and the too few bleed free days that she can bonk on!Or is it her partner that is sick of the above and wnats it out and she is too shy to mention it?!